Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit the WebMD Parkinson's Health Center for information about symptoms, types, diagnosis, treatment and care.
Includes Expert Content
My body jumps - is this DYSKINSIA?
avatar
njladyluck posted:
Hi Dr. Stacy, Hope everything is well with you. I have been diagnosed with PD since July of 2010 - I started taking
1. Azilect in 11/2010 1 mg per day
2. Sinemet in 9/2011 6-1/2 pills per day every 3 hours - I take 1-1/2 at 6 am the the remainder of day I take 1 pill at 9 am, 12 pm, 3 pm, 6 pm and then 9 pm and no more until in the morning.
3. Neupro 2mg which I just started taking last week.


My Neuro has told me that I have a "mild" case of pd. I have body jumps. I cannot remember if I had them before I started the meds or not, but I do not think so. I am now wondering if they are from the meds or not. Either my arm or leg will jump up high by itself. It happens usually when I am relaxing and my body is still. It just happens and I don't know when it is going to happen. Mostly my leg but also my arm seems to jump up on its own. Each time my body jumps it does it only one time. I wish I could see it happen but as I say I don't know when it is going to happen. The jumps do not happen a lot just every now and then. What do you think? Do you think it is dyskinsia? Someone on my support group said that is how his dyskinsia started. Also, when I happen to doze off especially if I am falling asleep in the day time sitting up my lips smack or move as if they are taking a bite of something.

I do not want to start getting dyskinsia so early in my disease. Do yo think I am over medicated? Although each time I started using more sinemet it was because my symptoms would start up again - the rigidity, tremors, paranoia, I especially have trouble with my vision. And so far the meds make me even forget I even have PD except that I take the meds every 3 hours.


My Neuro has said that I have a mild case of PD. I have had a lot of stress for the past year trying to take car of my very aggressive mother who has dementia (finally had to put her in a nursing home), my job merged with our NY office had to start commuting too NYC which adds 3 hours each day to my commute and now my job has added another partner to my work load and I am working for 3 partners (2 very busy) and an of counsel and a very busy associate. I'm trying to cope with everything.


I was agreeable to taking the sinemet because I work and didn't want to stop working and when I started taking the sinement it was because I could no longer type with my left hand. The sinement solved all of my pd problems. I have no tremors because of the meds.


As always, thank you for your help Dr. Stacy. It is so great that we have the opportunity to come to this website and be heard!!!!! You are appreciated!!! Even though I do not post a lot I am a lurker.
Reply
 
avatar
sparky1109 responded:
You did not tell us your age, but your story is similar to mine. I was diagnosed ten years ago at the age of 49 and an early symptom was a jerking motion of my left arm (the left is my "weak" side). I was started on REQUIP, which, like your NEUPRO is a dopamine agonist. I soon began experiencing narcolepsy (suddenly falling asleep) fortunately I took the bus to work and worked in an office, however this resulted in my having to retire sooner rather than later. The jerking of my left arm has long since stopped, along with the narcolepsy, but I would suggest that you stop driving as soon as is practicable.
 
avatar
njladyluck responded:
Dr. Stacy: I forgot to say that I am 64 years and I cannot take the Requip or the other one because I am already in two 12 step programs for addictive behavior. So I do not want to take those two but have agreed to try the patch at a lower dose only. Thanks
 
avatar
DUKE MEDICINE
Mark A Stacy, MD responded:
Dear njladyluck,
Thank you for your note. The type of jerking movements you describe sound like "myoclonus." Myoclonus means "jerking" in doctor speak!

This type of movement is most often associated with decreasing blood levels of levodopa dosing, so I think it may be likely more often at the end of the day. Because you do not want to risk dyskinesia, your doctors decision to start a dopamine agonist - particularly the once a day patch, Neupro, makes good sense. I do suspect you have a mild case of PD, but it is important to take care of it - remember, it is the only PD you have, and everybody "lurking" on the site wants what is best for you.
 
avatar
DUKE MEDICINE
Mark A Stacy, MD replied to njladyluck's response:
Agree with staying at the low dose. Hopefully the sudden sleepiness will not be a problem for you
 
avatar
njladyluck replied to Mark A Stacy, MD's response:
Thank you Dr. Stacy. You are too funny. I feel much better now and will not worry about those minor jerks!!! Yes, it always seems to be at the end of the day when it jerks. I swear since I have gottent PD I make mountains out of molehills.

Also thank you Sparky for your response and getting the info out of me. I hope if I stay at a low dose I will not fall asleep from the agnostic but will look out for signs of extreme sleepiness.

Thanks again!!!!


Helpful Tips

Aware in Care Hospital Action Plan
I just wanted to let you guys know that I found the BEST thing ever to keep with papers that you take to the hospital! It's called ... More
Was this Helpful?
3 of 3 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Neurological Disorders Center